MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION HEAD SYSTEM; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX OPTION HEAD SYSTEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source: us.Visual examination of the returned products identified that the ring is no longer attached.The ceramic head remained seated upon return.Liner shows nicks and scratches to all areas.Anti rotation scallops show indentation damage.Liner tabs are deformed and exhibit gouge damage.Constraining ring shows scratches from use.Metal abrasion damage is noted on the top side and the raised area from head dislocation.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed on (b)(6) 2015.The patient was revised on (b)(6) 2019 due to pain and recurrent dislocations.A constrained liner and ceramic head were placed.The patient was revised a second time on (b)(6) 2023 due to dislocation.A closed reduction was attempted in the emergency room, but ultimately the head and liner were revised with another constrained liner and ceramic head.Radiographs were provided and reviewed by a health care professional.Review of the available records identified a displacement of the constraining portion of the right hip arthroplasty.With the available information, a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.
 
Event or Problem Description
It was reported patient underwent right hip revision approximately 4 years post implantation due to dislocated constrained liner.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
BIOLOX OPTION HEAD SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18503125
Report Number0009613350-2024-00018
Device Sequence Number18179166
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public(01)00889024430488(17)301031(10)3044295
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877703202
Device Lot Number3044295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETABULAR 32 MM FOR USE WITH 58 MM SHELL; KINECTIV MODULAR NECK J2
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite